# SDR SAJF201107010023

- Difficulty date: July 1, 2011
- Submitted: October 24, 2011
- Operation: Air carrier
- Aircraft: N18711
- Make and model: Boeing 747409F
- Aircraft serial: 30768
- Engine: Ge CF680C2B1F
- Engine time: 26,340 hours, 4,464 cycles
- System (JASC): 7250 · Turbine Section
- Part: Blades
- Condition: Failed
- Location: Turbine
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, M, J
- Precautionary procedure: E, A

## Discrepancy

(B-18711) AIRCRAFT ENROUTE, AFTER T/O AT FL015, NR 4 ENG HAD "BANG" SOUND AND SPOOL DOWN AND EGT OVER LIMIT. CREW FOLLOWED QRH TO SHUTDOWN ENGINE, DUMP FUEL AND AIR TURNED BACK.  GROUND CHECK FOUND MANY METAL CHIPS IN TAILPIPE AND N1 ROTOR SEIZED.  PRELIMINARY BSI FOUND 1ST STAGE HPT BLADES OUTER PART MISSING ALL AROUND, ONLY HALF THE BLADES FROM BLADE ROOT TO DISK IS AVAILABLE. THE ENGINE WAS REMOVED FROM SERVICE.
